MAUDE Adverse Event Report: STAAR SURGICAL COMPANY IMPLANTABLE COLLAMER LENS (ICL); PHAKIC TORIC INTRAOCULAR LENS

STAAR SURGICAL COMPANY IMPLANTABLE COLLAMER LENS (ICL); PHAKIC TORIC INTRAOCULAR LENS
Model Number VTICM5_13.2
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Toxic Anterior Segment Syndrome (TASS) (4469)
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
H6- investigation type code: 4110- lens work order search- one similar complaint event(s) within associated lots were found.H11- manufacturer narrative: a review of the device labeling was completed.Ocular inflammation is identified in the labeling as a known potential adverse event following icl implantation.The evo/evo+ icl directions for use (dfu) states under adverse events: as with implantation of other types of intraocular lenses, potential adverse events can include, but are not limited to infection and iritis.Toxic anterior segment syndrome (tass) is an acute sterile postoperative inflammation that can occur after uncomplicated or complicated intraocular surgery.Improper sterilization and contamination of surgical instruments remains the most common risk factor associated with tass.This was confirmed by the reported information of both surgeons thinking the internal sterilization process and likely the reusable manipulator contributed.Status of both patients improved with lens remaining implanted.Claim# (b)(4).
 
Event or Problem Description
Report from a facility on (b)(6) 2024 indicated following an implantable collamer lens (icl) implantation procedure, tass was diagnosed in the patient's right eye (od).The lioli injector delivery system was used.The reporter stated that the surgeon thought most likely cause was the sterilization process likely with the manipulator.There is internal investigation of facility sterilization methods since a new person was performing the process.The latest information obtained on (b)(6) 2024 indicated the patient is doing better and no explant was needed.If additional information is received a supplemental medwatch report will be submitted.
 
Additional Manufacturer Narrative
Additional information: h6- type of investigation code: 3331- device history record (dhr) review: based on the results of the investigation, all released devices from the associated work order(s), including the suspected device, have been manufactured within established process parameters; and there is no indication that the manufacturing and processing of the device contributed to the complaint issue.Corrected data: b5- report from a facility on (b)(6) 2024 indicated that the following an implantable collamer lens (icl) implantation procedure, tass was diagnosed in the patient's right eye (od).The lioli injector delivery system was used.Additional information stated patient va was 20/15 and was happy and well.The reporter stated that the surgeon thought most likely cause was the sterilization process likely with the manipulator.The latest information obtained on (b)(6) 2024 indicated the patient is doing better and no explant is needed.Claim# (b)(4).

Brand Name
IMPLANTABLE COLLAMER LENS (ICL)
Common Device Name
PHAKIC TORIC INTRAOCULAR LENS
Manufacturer (Section D)
STAAR SURGICAL COMPANY
1911 walker avenue
monrovia CA 91016
Manufacturer (Section G)
STAAR SUGICAL COMPANY
1911 walker avenue
monrovia CA 91016
Manufacturer Contact
joselene muniz
1911 walker avenue
monrovia, CA 91016
6263037902
MDR Report Key19924839
Report Number2023826-2024-03189
Device Sequence Number8083570
Product Code QCB
UDI-Device Identifier00840311311378
UDI-Public00840311311378
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
P030016
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Health Professional,Distributor
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 07/12/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberVTICM5_13.2
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/12/2024
Supplement Date Received by Manufacturer09/03/2024
Initial Report FDA Received Date08/06/2024
Supplement Report FDA Received Date09/04/2024
Date Device Manufactured11/07/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
CARTRIDGE MODEL: SFC-45: LOT# UNK.; FOAM TIP PLUNGER (FTP), LOT# UNK.; MSI-PF, LOT# UNK.
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown